# SDR 2018FA0000337

- Difficulty date: August 9, 2018
- Submitted: August 14, 2018
- Operation: General aviation
- Aircraft: N92VB
- Make and model: Cessna T182T
- Aircraft serial: T18209092
- Aircraft time: 680 hours, 680 cycles
- Engine: Lyc TIO540AK1A
- Engine time: 680 hours, 680 cycles
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: 16A22130
- Part serial: MULTIPLE
- Condition: Bypassing
- Location: Engine
- Part time: 680 hours, 680 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED NO START CONDITION AFTER 2 HOUR FLIGHT. COMPRESSION CHECK COMPLETED AND FOUND CYLINDER NR 1, 72, ALL OTHER CYLINDERS BELOW 16 PSI, WITH CYLINDERS 4 & 5 AT  0. BORESCOPE FOUND EXHAUST VALVES STUCK OPEN ON CYLINDERS 4 & 5. ALL OTHER PERIMETERS NORMAL. ENGINE OIL ANALYSIS COMPLETED WITH ALL AREAS IN NORMAL RANGE. EXTRACTED OPERATING DATA FROM GARMIN G1000 TO DETERMINE HOW THE AIRCRAFT WAS BEING MANAGED IN FLIGHT. FOUND CONSISTENT ADHERENCE TO FLIGHT MANUAL FUEL LEANING PROCEDURES, AS DETERMINED MAINLY BY TURBOCHARGER INLET TEMPERATURES, DESCRIBED AS "BEST ECONOMY", NEVER EXCEEDING 1650 DEGREES. NO OBVIOUS SHOCK COOLING EVENTS NOTED. LYCOMING SERVICE BULLETIN #388 DESCRIBES AN INSPECTION PROCEDURE TO DETERMINE VALVE CONDITION EVERY 400 HOURS, BUT WAS SUPERSEDED BY SERVICE BULLETIN 1485A, DATED 07/02/2003, BY STATING THAT THE CHECKS SPECIFIED BY SB 388 DID NOT HAVE TO BE COMPLETED UNTIL 1000 HOURS OR 1/2 TBO FOR ENGINES EQUIPPED WITH NEWER STYLE "HI-CHROME VALVES. CLEARLY THE PROCEDURE WAS NEEDED FOR AT LEAST THIS TYPE ENGINE, AND RECOMMEND REVISING SB 1485A. THE CUSTOMER ELECTED TO INSTALL NEW REPLACEMENT LYCOMING CYLINDERS AS THE REMEDY FOR THIS ISSUE, AND WILL COMPLY WITH SB388 AT THE ORIGINAL TIME LIMIT. IT IS RECOMMENDED THAT THIS LIMITATION BE IMPOSED TO MAINTAIN INTEGRITY FOR THIS TYPE ENGINE OPERATING IN AT LEAST THE COMMERCIAL FLEET.
